Funnel Cloud, Edwards
- When
- June 8, 1:32 PM CST
- Where
- Edwards County, 4 mi SW of West Salem
- Reported by
- Trained Spotter
- Coordinates
- 38.479, -88.072
A few funnel clouds occurred in association with a closed 500 mb low over Missouri. Isolated to scattered thunderstorms developed during the heat of the day in deep southwest flow ahead of the closed low.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A few funnel clouds occurred in association with a closed 500 mb low over Missouri. Isolated to scattered thunderstorms developed during the heat of the day in deep southwest flow ahead of the closed low.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 8, 11:43 AM CST, 1 hour 49 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 1243 PM CDT Tue Jun 8 2021 .UPDATE... Issued at 1243 PM CDT Tue Jun 8 2021 Updated for 18Z aviation forecast discussion. && .SHORT TERM...(Today through Thursday night) Issued at 300 AM CDT Tue Jun 8 2021 It feels a little like Groundhog Day, with the repetitious effects of the drift of the upper Low, and the inhale/exhale feature of daily daytime and nighttime pops. The ensemble guidance continues to ping a very moist signal with 2+ standard deviations above the norm, low 2's PW's in the 99th percentile, and return intervals upwards to 30 yrs. We like the new ERO slgt risk extension across the FA thru Thursday. As to the marginal svr, we cannot rule out an isolated stronger storm that maybe has enough support to push out of a cluster and propagate some downward momentum into a localized gust hazard, but the main impact hazard will continue to be heavy rain/localized flooding potential. Groundhog Day temps with attendant sky cover influence repeat as well, generally lower half 80s for highs and around 70 for dew points and lows, or within a couple degrees thereof. .LONG TERM...(Friday through Monday) Issued at 300 AM CDT Tue Jun 8 2021 The medium range models indicated that the pesky low pressure system lurking in our area will merge with mid level shortwave energy coming out of eastern Canada, while being motivated eastward by another mid level shortwave traversing the upper Midwest. As a result, initially warm and humid conditions for us will eventually give way to slightly cooler, less humid conditions, plus an eventual cessation of scattered, mainly afternoon and evening tstm activity. Ridging aloft will generally get established with northerly low level winds in place by the weekend. However, model consensus suggested that the real punch of drier air and higher surface pressures will arrive early Sunday from the north. So, Fri/Sat will have a fairly decent coverage of showers and, to a lesser degree, tstms, with the best PoP/QPF generally in southwestern IN and the Pennyrile region of KY. Locally heavy rain is possible. Despite waning deep moisture Sun, it is possible there could still be enough instability/moisture for isolated activity to develop mainly east of the MS River in the afternoon. Highs near 90 Fri/Sat should cool to the middle 80s by Mon, with lows mainly in the lower 70s Fri/Sat lowering well into the 60s by Mon. && .AVIATION... Issued at 1243 PM CDT Tue Jun 8 2021 Showers continue to circulate north into the area as an upper low moves slowly NE across MO. Impacts will be greatest this afternoon to KCGI and KPAH with MVFR to occasionally IFR cigs. Expect occasional MVFR cigs at other sites, with all sites going to MVFR cigs after 06-07Z, except for IFR cigs at KCGI and KPAH. Otherwise, expect occasional showers with isolated lightning activity into tomorrow. Winds will average S to SW at 5 to near 10 knots. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && AVIATION...RS
Hazardous Weather Outlook National Weather Service Paducah KY 350 AM CDT Tue Jun 8 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 350 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Heavy rainfall from thunderstorms causing localized flooding is the main hazard to expect today and tonight. Lightning will also be a hazard with any thunderstorm. It is possible a stronger storm, mainly during the afternoon hours, could produce an isolated wind gust capable of producing damage. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Almost daily storm chances will have heavy rain and lightning as the main hazards. .SPOTTER INFORMATION STATEMENT... Spotters should stay abreast of weather updates in case their activation is requested this afternoon.
The Evansville,IN radar (KVWX), 39 km away, was scanning. The volume nearest the first event began at 19:32 UTC.
3 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2021Every state in 2021This day in weather historyWarnings in Illinois, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954230, 954231, 954229.